Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 6, 2023, 6:12 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 6:12 PM MDT (00:12 UTC)
- Expired
- Jun 6, 2023, 6:34 PM MDT
- In force
- 22 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 79 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2866 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
497
WUUS54 KEPZ 070012
SVREPZ
TXC141-229-070100-
/O.NEW.KEPZ.SV.W.0021.230607T0012Z-230607T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
612 PM MDT Tue Jun 6 2023
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Northwestern Hudspeth County in western Texas...
East central El Paso County in western Texas...
* Until 700 PM MDT.
* At 612 PM MDT, a severe thunderstorm was located 12 miles northeast
of Indian Cliffs Ranch, moving north at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Desert Haven and Hueco Mountain Wind Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3152 10598 3161 10612 3182 10592 3162 10558
TIME...MOT...LOC 0012Z 194DEG 25KT 3165 10589
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TEXEIRA1 follow-up statement
790
WWUS54 KEPZ 070034
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
634 PM MDT Tue Jun 6 2023
TXC141-229-070044-
/O.CAN.KEPZ.SV.W.0021.000000T0000Z-230607T0100Z/
Hudspeth TX-El Paso TX-
634 PM MDT Tue Jun 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUDSPETH AND EAST
CENTRAL EL PASO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3152 10598 3161 10612 3182 10592 3162 10558
TIME...MOT...LOC 0032Z 194DEG 25KT 3180 10585
$$
TEXEIRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:52 PM MDT, 20 minutes earlier.
Area forecast discussion, Jun 6, 5:52 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 552 PM MDT Tue Jun 6 2023 ...New AVIATION... .SYNOPSIS... Issued at 1256 PM MDT Tue Jun 6 2023 Active weather expected this afternoon and evening with scattered to numerous thunderstorms over most of the area. Some of the storms may become strong to severe with hail and damaging wind gusts possible. On Wednesday, storm chances shift a little to the east, mainly impacting Hudspeth County and the Sacramento Mountains. For the remainder of the period, dry west to southwest flow will develop with seasonally warm temperatures and dry conditions expected. && .DISCUSSION... Issued at 1256 PM MDT Tue Jun 6 2023 Scattered to numerous showers and thunderstorms are expected across the Borderland Region this afternoon and evening. Storms that develop could be strong to severe in nature with gusty winds and hail. Current satellite imagery shows mostly quiet conditions across the region with some high level cirriform clouds moving southwest to northeast. However, we're starting to see Cu development over the high terrain of the Gila Wilderness and Sacramento Mtns. Surface observations, show gusty east/southeasterly winds with dew point temperatures well into the 50s across most of the area. Upper level analysis shows an anomalously strong upper level closed low over the Central CA Coast with subsequent downstream flow out of the south/southwest over the Desert Southwest. Weak upper level ridging over NM will gradually shift east throughout the day as the upper low moves inland over CA. Ultimately, upper level diffluence will increase, along with PVA in response to an increase in cyclonic flow aloft. In the low to middle levels, moisture continues to surge across the region establishing the warm/moist sector across southern NM and west TX... 850mb dew points temps of 9-11C along and east of the RGV. Low/mid level winds are intriguing, based on the directional profile. Upper level winds predominately out of the SW, backing to mainly southerly/southeasterly in the low/mid levels, suggesting that sufficient shear is and will be in place through the afternoon/evening. In fact, some of the high resolution guidance shows a southeasterly low-level jet developing along the International Border prior and during the the onset of the storms. Over the next few hours, scattered storms will develop over the mountainous terrain due to the sufficient moisture/instability in place overlaying the orographic and terrain enhancements. High resolution model guidance suggest storm initiation between the 12- 1PM timeframe. With more than sufficient moisture in place, PW values of 0.7-0.8 inches over the mountains, moderate to heavy rain will be the main threats with relatively slow storm motion/propagation to the NE/E. Localized flash flooding will result, especially within poor drainage areas/low water crossings over the Sacramento Mtns. Current 1 hour Flash Flood Guidance over the Sacs is between 1-1.75 inches in most of the drainage basins. Hence the heightened risk for flash flooding. Otherwise, any storms over the Gila and Sacs will pose the threat for small to marginally severe hail within the deeper updrafts, along with gusty outflow winds. As we translate through the afternoon and into the evening timeframe. An shortwave trough/piece of energy embedded within the the main flow aloft will rotate across the region. This area of upper level energy will be the focus for thunderstorm initiation over northern Chihuahua. High res model guidance have been well lined up with each other, initiating storms around the 2-4PM timeframe over Chihuahua with a northeastward progression. Storms will likely start off as being mainly cellular in nature before taking on a more linear mode as they progress to the northeast. By then, a sufficient environment will be well established across the eastern 2/3s of the forecast area, mainly focused along the International border and into El Paso/Hudspeth/Dona Ana/Otero Counties. High res guidance shows a belt of modest bouyancy (1000- 1400 J/kg of MLCAPE) overlayed with 25-30 knots of 0-6 km bulk shear. This combined with an inverted-V sounding profile (DP depressions of 45-47 degrees) and downdraft CAPE values of 1200-1500 J/kg will support the threat for strong to severe winds across the area. Timing of the storms for El Paso/Las Cruces will likely be between 5-8PM. For the remainder of the period (through the weekend), the large- scale blocking pattern will remain over North America. With persistent low pressure in and around the CA west coast, a dry west/southwest upper level flow regime will develop across the region as subsequent high pressure ridge builds north across northern Mexico. As a result, the pattern should remain static for the next several days with little changes in the weather. Moisture and precipitation will move back to the east over the southern plains with periods of high clouds overhead and near normal to slightly above normal afternoon temperatures. By the end of the weekend and into early next week, El Paso may see it's first 100 degree day. && .AVIATION... (00Z TAFS) Issued at 532 PM MDT Tue Jun 6 2023 Thunderstorms are entering the El Paso area along with scattered storms around the regions, some severe. Storm development will continue to evolve into a linear line of storms that will quickly race to the northeast. TAF sites will be impacted by this line of storms through roughly 02Z, with outflow boundaries affecting sites through ~4Z. The biggest impact from the strongest storms to produce large hail and strong to severe wind gusts, lowered visibility due to dust, along with reduction to VIS and lowering of CIG heights due to storms. As we progress through the afternoon and evening, TAFs will be amended as needed. && .FIRE WEATHER... Issued at 1256 PM MDT Tue Jun 6 2023 Fire weather conditions will be low across most of the forecast area due to the increased moisture over the Desert Southwest. However, with moisture in place and upper level forcing overhead, scattered to numerous showers and thunderstorms will likely occur this afternoon and evening, predominately along and east of the Continental Divide. Periods of wetting rains, hail, gusty winds, and frequent lightning will result from storms that develop. Just to the west of where the moisture lies, drier air can be observed predominately in the NM Bootheel. That being said, elevated fire weather conditions will be possible through the afternoon and evening hours for the Bootheel. Dry lightning will also be possible this afternoon for portions of the western Gila Wilderness. For Wednesday, thunderstorm activity will be limited to the Sacramento Mtns and Hudspeth County Wednesday afternoon. For the remainder of the week, dry west/southwest flow will return to the area with min RH values dropping back to the single digits to teens areawide. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 92 67 94 / 80 10 0 0 Sierra Blanca 58 85 58 88 / 90 30 20 0 Las Cruces 60 91 59 93 / 70 10 0 0 Alamogordo 57 87 56 89 / 80 20 0 0 Cloudcroft 44 64 44 67 / 70 40 10 0 Truth or Consequences 58 87 57 89 / 100 10 0 0 Silver City 51 80 51 81 / 30 0 0 0 Deming 55 90 54 91 / 40 0 0 0 Lordsburg 54 87 53 88 / 10 0 0 0 West El Paso Metro 64 89 64 91 / 70 10 0 0 Dell City 60 89 56 92 / 60 40 10 0 Fort Hancock 61 93 59 94 / 90 20 10 0 Loma Linda 58 82 58 85 / 90 20 0 0 Fabens 63 92 62 93 / 80 10 0 0 Santa Teresa 60 87 59 89 / 60 10 0 0 White Sands HQ 63 88 63 90 / 90 10 0 0 Jornada Range 57 86 55 89 / 90 10 0 0 Hatch 57 87 55 91 / 70 10 0 0 Columbus 60 90 60 91 / 30 0 0 0 Orogrande 60 87 56 89 / 90 20 0 0 Mayhill 48 76 47 79 / 60 50 10 0 Mescalero 46 75 46 77 / 60 40 0 0 Timberon 45 73 46 76 / 80 40 0 0 Winston 48 77 47 79 / 70 10 0 0 Hillsboro 53 85 53 87 / 70 10 0 0 Spaceport 55 86 54 89 / 80 10 0 0 Lake Roberts 48 80 45 82 / 40 0 0 0 Hurley 50 86 50 87 / 30 0 0 0 Cliff 44 87 41 89 / 20 0 0 0 Mule Creek 50 82 50 83 / 20 0 0 0 Faywood 53 84 53 85 / 40 0 0 0 Animas 53 87 52 89 / 10 0 0 0 Hachita 53 88 54 88 / 20 0 0 0 Antelope Wells 54 87 54 88 / 10 0 0 0 Cloverdale 54 82 52 83 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...38 LONG TERM....38 AVIATION...38
Hazardous weather outlook, Jun 6, 11:36 AM MDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1136 AM MDT Tue Jun 6 2023 NMZ401>417-TXZ418>424-071745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1136 AM MDT Tue Jun 6 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms across the Rio Grande Valley and east of the river expected this afternoon and evening. Storms should start in the mountains with outflows kicking up storms in the lowlands later this afternoon. Hail, lightning, gusty outflow winds, blowing dust and localized flooding is likely with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for storms exist for Wednesday afternoon in areas east of the Rio Grande. Otherwise, drier air and southwest winds prevail for the rest of the week and weekend. .SPOTTER INFORMATION STATEMENT... Please report to the office any sightings of hail, wind damage and/or flooding. HC
In the hours before
Special weather statement, Jun 6, 5:52 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
552 PM MDT Tue Jun 6 2023
NMZ411-413-417-TXZ418>421-423-070015-
Southern Tularosa Basin NM-Otero Mesa NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
552 PM MDT Tue Jun 6 2023
...Strong thunderstorms will impact portions of southwestern Otero,
southeastern Dona Ana, northwestern Hudspeth and El Paso Counties
through 615 PM MDT...
At 551 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Far East El Paso to 5 miles
north of Indian Cliffs Ranch to 15 miles southeast of Desert Haven.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West El Paso, East El Paso, Central El Paso, Northeast El Paso, Far
East El Paso, Mission Valley, Loma Linda, Fabens, Clint, Horizon
City, Chaparral, Desert Haven, Hueco Tanks, Sunland Park, Indian
Cliffs Ranch, San Elizario, Fort Bliss, Socorro, McGregor Range Base
and Sparks.
This includes the following highways...
Interstate 10 in Texas between mile markers 13 and 51.
Highway 54 in New Mexico between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3171 10556 3146 10618 3146 10620 3149 10622
3154 10625 3157 10628 3162 10630 3169 10635
3174 10639 3176 10645 3175 10649 3178 10653
3178 10656 3180 10658 3219 10623 3191 10571
TIME...MOT...LOC 2351Z 242DEG 129KT 3187 10626 3164 10605 3163 10582
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TEXEIRALocal storm report, Jun 6, 6:02 PM MDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
602 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 3 SSE Canutillo 31.88N 106.58W
06/06/2023 El Paso TX Emergency Mngr
Tree down in the street, size is unknown.
&&
LPRLocal storm report, Jun 6, 6:05 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
605 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 6 ENE Fort Bliss 31.84N 106.33W
06/06/2023 E1.00 inch El Paso TX Public
&&
lcrLocal storm report, Jun 6, 6:07 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
607 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Gst 3 WNW El Paso 31.86N 106.49W
06/06/2023 E63 MPH El Paso TX Mesonet
Severe wind gust of 63 mph reported by a
observation site on South Franklin Peak.
&&
LPRSpecial weather statement, Jun 6, 6:08 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
608 PM MDT Tue Jun 6 2023
TXZ420-423-070045-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
608 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of west central
Hudspeth County through 645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Fort Hancock, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Hudspeth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 10571 3143 10593 3159 10578 3149 10553
TIME...MOT...LOC 0008Z 194DEG 26KT 3141 10573
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TEXEIRALocal storm report, Jun 6, 6:12 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
612 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Hail 2 NE Las Cruces 32.36N 106.73W
06/06/2023 E0.50 inch Dona Ana NM Other Federal
Off Duty WSMR employee.
&&
ABThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:08 PM MDT | Special Weather Statement | EPZ | Hudspeth | 37 min |
| Jun 6, 6:11 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
| Jun 6, 6:13 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 17 min |
| Jun 6, 6:15 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jun 6, 6:32 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jun 6, 6:37 PM MDT | Special Weather Statement | EPZ | El Paso | 38 min |
| Jun 6, 6:39 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jun 6, 6:44 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jun 6, 6:48 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 16 min |
| Jun 6, 6:51 PM MDT | Special Weather Statement | EPZ | Hudspeth | 24 min |
| Jun 6, 6:58 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 22 min |
| Jun 6, 7:03 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 117 min |
| Jun 7, 3:12 PM MDT | Special Weather Statement | EPZ | Hudspeth | 33 min |
| Jun 7, 3:37 PM MDT | Special Weather Statement | EPZ | Hudspeth | 23 min |
| Jun 7, 3:45 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 16 min |
| Jun 7, 3:54 PM MDT | Special Weather Statement | EPZ | Hudspeth | 36 min |
| Jun 7, 4:54 PM MDT | Special Weather Statement | EPZ | Hudspeth | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.